Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Shreveport, LA

March 31, 2007Franklin County, Wood County, Texas

NWS Shreveport, LA issued this flash flood warning at Mar 31, 2007, 12:30 AM CDT for Franklin County, Wood County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2007, 12:30 AM CDT (05:30 UTC)
Expired
Mar 31, 2007, 4:30 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Franklin County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 310530
FFWSHV
TXC159-499-310930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 AM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN NORTHEAST TEXAS...
  WOOD COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WINNSBORO...MINEOLA...

* UNTIL 430 AM CDT

* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
  VERNON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3304 9513 3295 9517 3257 9516 3256 9520
      3269 9557 3272 9561 3296 9563 3296 9532
      3338 9527 3338 9512

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 10:26 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 30, 10:26 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 PM CDT FRI MAR 30 2007

.DISCUSSION...

QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH 97.  UPDATES OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 822 PM CDT FRI MAR 30 2007/

DISCUSSION...

QUICK UPDATE FOR TORNADO WATCH 96.  LATEST KSHV SOUNDING SHOWS A
RATHER LARGE CAP IN PLACE...BUT THIS WILL BE MOOT ONCE LARGE SCALE
FORCING COMMENCES AS TROUGH APPROACHES OVERNIGHT.  UPDATES OUT SHORTLY.

AVIATION...

VFR ACROSS THE ARLATEX THIS EVENING WILL GRADUALLY DETERIORATE AS
ON GOING TSTMS IN NORTHCENTRAL TEXAS MOVE SLOWLY EAST. SYSTEM
SEEMS TO BE EVOLVING INTO A CONTINUOUS SQUALL LINE...AND
CONSIDERING ITS LONG LENGTH...WILL BE TOUGH TO CIRCUMNAVIGATE.
TIMING A BIT UNCERTAIN...BUT IF CURRENT EASTWARD SPEED OF 25KTS
CONTINUES...LINE SHOULD REACH TYR BETWEEN 05 AND 06Z...AND SHV
BY 09Z OR 10Z. SOME ADJUSTMENTS IN TAFS MAYBE NEEDED ON 06Z ISSUE...
BUT FOR NOW THEY APPEAR OK. EXPECT PERIODS OF MVFR AND BRIEF IFR
WITH BOTH CIGS AND VSBYS...MAINLY DUE TO THE CONVECTION. EVENT
EXPECTED TO END FROM WEST TO EAST BEGINNING AT 14Z TYR AND 18Z AT
SHV. MLU MAY EXPERIENCE TSTMS/SHWRS UNTIL 01/00Z. WINDS WILL SHIFT
FROM SOUTH TO SOUTHWEST BEHIND SQUALL LINE...EXCEPT BRIEFLY
WEST OR NORTHWEST WITH STORMS.

PREV DISCUSSION... /ISSUED 341 PM CDT FRI MAR 30 2007/

DISCUSSION...
TWO LARGE BANDS OF CONVECTION EXIST ALONG/JUST AHEAD OF COLD FRONT/DRYLINE
INTERSECTION THIS AFTERNOON OVER WCNTRL/CNTRL TX...AHEAD OF STRONG
SHORTWAVE LIFTING NE ACROSS W TX AHEAD OF WELL-DEFINED UPPER LOW WHICH
CONTINUES TO SLOWLY DRIFT E ACROSS CO/NM. HAVE NOTICED 3 HR PRESSURE
FALLS /PER MSAS ANALYSIS/ ALONG THE COLD FRONT/DRYLINE INTERSECTION
THE LAST SEVERAL HOURS...INDICATIVE OF SURFACE LOW
INTENSIFICATION...WITH PRESSURE GRADIENT WINDS RATHER GUSTY FROM THE
SE AHEAD OF THIS BOUNDARY /ACT GUSTING TO 43 KTS AS OF 20Z/. EXPECTING
CONVECTION TO EXPAND E TO ENCOMPASS PORTIONS OF E TX N OF I-20...SE
OK...AND ADJACENT SW AR THIS EVENING...WITH ASSOCIATED DEEP LAYER
SHEAR INCREASING TO AROUND 50 KTS. HAVE RAISED POPS TO CATEGORICAL FOR
THE W/NW ZONES...WITH 50-55KT LLJ AXIS SHIFTING E ACROSS THESE AREAS
THIS EVENING WELL AHEAD OF THE PSEUDO FRONT TO THE W...WHICH WILL NOT
BEGIN ACCELERATING E UNTIL THIS EVENING WHEN THE CLOSED LOW BEGINS TO
OPEN UP AND LIFT NE ACROSS KS/OK. GIVEN EXTENT OF CONVECTION...HIGH
PW/S NEARING 1.5...AND TRAINING OF CELLS POSSIBLE...WILL KEEP MENTION
OF HEAVY RAINFALL ACROSS E TX/SE OK/SW AR TONIGHT...ALTHOUGH WILL HOLD
OFF ON A FLASH FLOOD WATCH NOW GIVEN THE FACT THAT ONLY ISOLATED AREAS
RECEIVED 1.5+ OF RAIN OVERNIGHT...AND FFG VALUES STILL RATHER HIGH IN
WAKE OF 2 MONTHS OF BELOW NORMAL RAINFALL. MCS SHOULD GRADUALLY SHIFT ENE
THROUGH THE REGION OVERNIGHT...FOCUSED ALONG/JUST AHEAD OF THE
PSEUDOFRONT WHICH WILL EXTEND FROM E OK TO NEAR A PRX/TYR/CLL LINE BY
12Z. COULD STILL SEE EMBEDDED LEWPS/BOWS WITHIN THE MAIN CONVECTIVE
LINE OVERNIGHT...WITH STRONG DIRECTIONAL SHEAR CONTINUING THE THREAT FOR
ROTATING UPDRAFTS/ISOLATED TORNADOES...THUS WILL LEAVE SVR MENTION IN
FOR THE W ZONES AS WELL.

CONVECTION WILL BE ONGOING AT THE START OF THE 2ND PERIOD /SAT/...WITH
GOOD 0-1KM HELICITY VALUES IN EXCESS OF 200 M2/S2 AND WINDS NEAR
30KTS. HOWEVER...WE START TO LOSE THE DIRECTIONAL SHEAR AS THE
PSEUDOFRONT APPROACHES FROM THE W BY MIDDAY...WHICH MAY LIMIT THE TORNADO
THREAT. HOWEVER...AM CONCERNED ABOUT SPLIT JET PATTERN THAT BOTH THE
NAM/GFS PICK UP ON AFTER 12Z SAT...WITH N LA/S AR IN THE LFQ OF 90KT
SECONDARY JET. HAIL/WIND THREAT MAY BECOME ENHANCED WITH THE APPROACH
OF THE JET...WHILE SHEAR WILL MAINTAIN ISOLATED TORNADO THREAT OVER
THESE AREAS AS WELL. TWO NEGATING FACTORS ARE THE TIME OF DAY AND THE
EXTENSIVE CLOUD COVER WHICH WILL LIMIT SFC BASED INSTABILITY FOR ALL
BUT THE EXTREME E SECTIONS OF THE FORECAST AREA. THUS...SVR THREAT
WILL SHIFT E ACROSS SCNTRL AR/NCNTRL LA BY AFTERNOON AS ANY
HEATING/SFC DESTABILZATION WILL FEED INTO THE APPROACHING UPPER
TROUGH. STILL SOME UNCERTAINTIES AS TO HOW EXTENSIVE THE SVR THREAT
WILL BE...BUT IN LIGHT OF OUR TUESDAY EVENT...WILL MAINTAIN SVR
MENTION THROUGH THE AFTERNOON. PERHAPS SOME 1-3 WITH ISOLATED HIGHER
AMOUNTS OF MUCH NEEDED RAINFALL IS EXPECTED...BEFORE DRIER AIR BEGINS
TO ENTRAIN THIS SYSTEM FROM THE SW AND ENDS THE CONVECTION OVER NCNTRL
LA BY EARLY EVENING. SURFACE BOUNDARY WILL LIKELY STALL OUT OVER SW
AR/EXTREME E TX SATURDAY AFTERNOON...THUS MIN TEMPS SUNDAY MORNING
WILL BE A TOUGH CALL. HAVE TOSSED OUT THE MAVMOS NUMBERS AREAWIDE AND
MADE UP MY OWN NUMBERS SOME 4-10 DEGREES HIGHER...WITH A COMPROMISE
WITH THE ETAMOS/FWCMOS.

ZONAL FLOW BRIEFLY ENSUES SUNDAY BENEATH TROUGH...BEFORE SHORTWAVE
TRANSLATES SE THROUGH THE N ROCKIES MONDAY...DEEPENING AS IT CROSSES
LAKE MICHIGAN BY EARLY WEDNESDAY. WILL HAVE A GOOD 24 HOURS+ FOR GULF
MOISTURE RETURN AHEAD OF THIS NEXT SYSTEM/ASSOCIATED FRONT...THUS WILL
MAINTAIN CHANCE POPS TUESDAY AREAWIDE. FRONT WILL CLEAR THINGS OUT
FROM N TO S TUESDAY NIGHT...WITH NOTICABLY COOLER TEMPS/DRIER AIR
FINALLY RETURNING TO THE REGION. HOWEVER...THE 12Z GFS HAS BACKED OFF ON
850MB RETURN FLOW ACROSS TX/OK AS PERTABATION CROSSES INTO THE S
PLAINS IN THE NW FLOW...BUT WILL GO WITH LOW CHANCE POPS FRIDAY...AS
THIS WILL LIKELY CHANGE WITH TIME. OTHERWISE...THIS NEXT REINFORCEMENT
OF COOLER/DRIER AIR TOWARDS THE WEEKEND WILL KEEP THE AIR MASS RATHER
SEASONABLE.

PRELIMS ARE NEXT...

15

AVIATION...
SHOWERS ARE MAKING THEIR WAY INTO NORTHEAST TEXAS AND SOUTHEAST
OKLAHOMA THIS AFTERNOON...WHICH IS JUST THE BEGINNING OF THINGS TO
COME. ALL LOCATIONS ACROSS THE FOUR STATE REGION ARE VFR AT THIS
TIME. EXPECT SHOWERS TO CONTINUE EASTWARD INTO NORTHWEST LOUISIANA
AND SOUTHWEST ARKANSAS THROUGH THE EVENING HOURS OF FRIDAY...WITH
THUNDERSTORMS DEVELOPING AFTER SUNSET. SOME OF THESE THUNDERSTORMS
MAY BE SEVERE DURING THE EARLY HOURS OF SATURDAY. ADDITIONALLY...A
STRONG LOW LEVEL JET AHEAD OF THE APPROACHING SYSTEM...IN EXCESS OF
50 KTS...MAY RESULT IN WIND SHEAR CONDITIONS FOR LOCATIONS IN
EASTERN TEXAS. EXPECT MVFR AND IFR CEILINGS TO DEVELOP ACROSS THE
FOUR STATE REGION BEGINNING AROUND 08Z...AND LASTING THROUGH EARLY
AFTERNOON...DUE TO THE STRONG SOUTHERLY FLOW. /18/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  71  56  82 /  50  80  20   0
MLU  64  75  58  81 /  20  80  40   0
DEQ  61  71  46  80 /  80  80   0   0
TXK  61  71  55  82 /  70  80  10   0
ELD  60  73  54  81 /  30  80  20   0
TYR  56  72  52  82 /  80  80  10   0
GGG  64  72  54  82 /  70  80  10   0
LFK  65  70  55  82 /  40  80  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14/44
Hazardous weather outlook, Mar 30, 12:00 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI MAR 30 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON OVER THE WESTERN SECTIONS OF NORTHEAST TEXAS AND SOUTHEAST
OKLAHOMA...AS ONE UPPER LEVEL DISTURBANCE CONTINUE TO TRANSLATE
NORTHEAST ACROSS CENTRAL TEXAS AND OKLAHOMA. THESE SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT AS A STRONG UPPER
LOW PRESSURE SYSTEM BEGINS TO DRIFT NORTHEAST INTO KANSAS AND
OKLAHOMA...SENDING A PACIFIC COLD FRONT EAST ACROSS OKLAHOMA
AND TEXAS. SOME OF THESE STORMS TONIGHT MAY BECOME SEVERE...
MAINLY NORTH OF A JACKSONVILLE TEXAS...TO MOUNT PLEASANT...TO
ASHDOWN AND NASHVILLE ARKANSAS LINE. STRONG DAMAGING WINDS...
LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE OVER
THESE AREAS...WHILE LOCALLY HEAVY RAINFALL WILL OCCUR IN THE
STRONGER STORMS. RAINFALL TOTALS OF ONE TO THREE INCHES...WITH
ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE TONIGHT...WHICH MAY
CAUSED LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD SATURDAY
ACROSS MUCH OF THE FOUR STATE REGION...AS THE COLD FRONT APPROACHES
SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND DEEP EAST TEXAS
AROUND MIDDAY. HOWEVER...SURFACE HEATING WILL BE MINIMIZED DURING
THE DAY WITH THE CLOUD COVER AND RAINFALL IN PLACE...THUS LIMITING
SURFACE BASED INSTABILITY...BUT STRONG SHEAR AND INCREASING
INSTABILITY ALOFT WILL CONTRIBUTE TO THE CONTINUED POTENTIAL FOR
SEVERE THUNDERSTORM DEVELOPMENT ACROSS SOUTHWEST ARKANSAS...EASTERN
TEXAS...AND NORTHERN LOUISIANA THROUGH THE DAY. IN ADDITION...
A SPLIT UPPER JET PATTERN ROUNDING THE BASE OF THE UPPER LOW
MAY CONTRIBUTE TO SEVERE THUNDERSTORMS OVER SOUTHWEST ARKANSAS
SATURDAY MORNING...WITH THE TAIL END OF THE JET CONTRIBUTING
TO ADDITIONAL THUNDERSTORM DEVELOPMENT OVER DEEP EAST TEXAS
AND NORTHCENTRAL LOUISIANA SATURDAY AFTERNOON AS THE COLD
FRONT APPROACHES. STRONG DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES WILL BE POSSIBLE ACROSS MUCH OF THE FOUR
STATE REGION SATURDAY...WITH THE SEVERE WEATHER THREAT
SHIFTING FROM WEST TO EAST THROUGH THE DAY. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...WITH
RAINFALL AMOUNTS OF ONE TO THREE INCHES...WITH ISOLATED HIGHER
AMOUNTS...POSSIBLE. ANY FLOODING THAT DEVELOPS SHOULD BE LOCALIZED...
AS THE GROUNDS REMAIN QUITE DRY IN WAKE OF BELOW NORMAL RAINFALL THE
LAST COUPLE OF MONTHS. THE SHOWERS AND THUNDERSTORMS WILL SHIFT EAST
OF THE AREA SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TONIGHT OVER PORTIONS OF EAST TEXAS...
SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TONIGHT...AND MAY BE
NEEDED AGAIN AREAWIDE SATURDAY.

15

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.